Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 83, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 3, 2022, 10:32 PM EDT. It took effect at Sep 4, 2022, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2022, 10:32 PM EDT (02:32 UTC)
- In effect from
- Sep 4, 2022, 5:00 AM EDT
- Expired
- Sep 4, 2022, 10:13 PM EDT
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
487 WHUS71 KBUF 040232 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1032 PM EDT Sat Sep 3 2022 LOZ042-041045- /O.NEW.KBUF.SC.Y.0083.220904T0900Z-220904T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1032 PM EDT Sat Sep 3 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 5 AM to 5 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-041045- /O.NEW.KBUF.SC.Y.0083.220904T0900Z-220905T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1032 PM EDT Sat Sep 3 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 5 AM to 8 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
620 WHUS71 KBUF 040601 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 201 AM EDT Sun Sep 4 2022 LOZ042-041415- /O.CON.KBUF.SC.Y.0083.220904T0900Z-220904T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 201 AM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 5 AM early this morning to 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-041415- /O.CON.KBUF.SC.Y.0083.220904T0900Z-220905T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 201 AM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 5 AM early this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
814 WHUS71 KBUF 040823 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 423 AM EDT Sun Sep 4 2022 LOZ042-041630- /O.CON.KBUF.SC.Y.0083.220904T0900Z-220904T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 423 AM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-041630- /O.CON.KBUF.SC.Y.0083.220904T0900Z-220905T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 423 AM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
241 WHUS71 KBUF 041607 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1207 PM EDT Sun Sep 4 2022 LOZ042-050000- /O.EXT.KBUF.SC.Y.0083.000000T0000Z-220905T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1207 PM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-050000- /O.CON.KBUF.SC.Y.0083.000000T0000Z-220905T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1207 PM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
071 WHUS71 KBUF 042314 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 714 PM EDT Sun Sep 4 2022 LOZ042-050015- /O.CAN.KBUF.SC.Y.0083.000000T0000Z-220905T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 714 PM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LOZ043-044-050300- /O.EXT.KBUF.SC.Y.0083.000000T0000Z-220905T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 714 PM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
998 WHUS71 KBUF 050213 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1013 PM EDT Sun Sep 4 2022 LOZ043-044-050315- /O.CAN.KBUF.SC.Y.0083.000000T0000Z-220905T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1013 PM EDT Sun Sep 4 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 7:37 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 3, 7:37 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 737 PM EDT Sat Sep 3 2022 .SYNOPSIS... An approaching cold front will bring increasing chances for showers and thunderstorms tonight through Sunday, with the stalling frontal zone then keeping rain chances in the forecast through Labor Day. High pressure will then build across the region Tuesday, bringing a return to fair weather through Friday. && .NEAR TERM /THROUGH SUNDAY/... Radar shows scattered showers and thunderstorms from the Western Southern Tier to the Western Finger Lakes early this evening. These are mainly being driven by daytime instability, however upstream pressure perturbations will move into the region so these may last well into tonight. Meanwhile, a cold front currently north of Lake Ontario will move southward into the region overnight. By Sunday morning, the front should be near the southern shore of Lake Ontario. The increase in surface convergence with a soupy airmass will increase the potential for showers and thunderstorms across the region. The time of day will limit coverage and strength of any storms. Rainfall amounts will be scattered with heavy downpours possible in thunderstorms. Another concern is the potential for fog developing south of the front, across the western Southern Tier and possibly even the lake plains. Overnight lows will fall into the low to mid 60s. The front will track south through Sunday. A west to east flow in the mid-levels will keep moisture across the region even as the cold front moves to the south. Daytime heating and dewpoints in the 60s south of the boundary will increase instability across the western Southern Tier into the Finger Lakes region. This area has the best chance of showers and thunderstorms with some storms capable of heavy rain. The front will be tracking south however the storm motion may direct the storms more west to east and locations near the New York and Pennsylvania line may see training storms. Locations north of the front will maintain the chance for showers and thunderstorms as the trough remains overhead. Reduced the threat for showers and thunderstorms across the North Country and Saint Lawrence Valley. High temperatures will climb into the low 70s across the North Country to the mid to upper 70s across western NY Sunday. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The last holiday weekend of summer will close out on an unsettled note as a wave of low pressure passes just south of the region. A frontal zone will be stalled just south of the area across PA Sunday night and Monday. Meanwhile a mid level closed low will continue to spin over the mid Mississippi Valley, elongating with time and interacting with another northern stream trough moving though the Great Lakes. The interaction between the two will allow for numerous convectively enhanced vorticity maxima to peel off the closed low and move northeast through the Ohio Valley and into NY/PA. Our region will be favorably situated in the right entrance region of a strengthening upper level jet over Lake Ontario and northern NY Sunday night and Monday. The large scale forcing atop the stalled frontal zone will force a weak wave of low pressure (or several) to develop along the frontal zone and move ENE across Ohio and PA Sunday night through Monday night. The differential temperature advection regime poleward of the frontal wave will support organized ascent later Sunday night and Monday. PWAT values will rise to around 1.75" through the period. The Southern Tier and western Finger Lakes appear to be the most favorably positioned with respect to low/mid level forcing and moisture, and this is where the most widespread, long lasting rainfall and highest QPF is expected. Looking at the details, showers will still be scattered in nature through the first half of Sunday night, with the best coverage across the western Southern Tier. Late Sunday night through the first half of Monday rain will likely become more widespread, especially across the Southern Tier and western Finger Lakes as the frontal wave and associated forcing moves east into PA. The northern extent of steadier rain is still in question given some run to run differences in models, with the rain along and north of the NY Thruway possibly being more showery or intermittent and lighter. Rain will then gradually taper off from northwest to southeast later Monday afternoon through Monday night as the frontal wave and jet support move into New England. Expect a low, gloomy overcast later Sunday night through much of Monday, especially across the higher terrain south of the NY Thruway where the low stratus may intersect the hills and result in some fog on the hills. The extensive cloud cover and rain will hold temperatures down, with highs in the lower 70s on the lake plains and mid to upper 60s on the hills at best Monday. Tuesday will be much improved as the mid level trough and weak wave of low pressure move east off the New England coast, and the frontal zone moves farther south into the Mid Atlantic. There may still be a few spotty showers across the Southern Tier and western Finger Lakes, with mainly dry weather and gradual clearing farther north on the lake plains. Any remaining showers will end Tuesday evening with clearing skies Tuesday night as high pressure builds into the northern Great Lakes and Ontario/Quebec. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Mainly dry weather expected for most of the long term period with shower potential increasing for the weekend. Above normal temperatures during the long term period will average a solid 5+ degrees above normal for most of the area. High pressure will be in place for most of this time period as a few different weather systems track to the south, and to the north of the region. This will result in a mostly dry first week of school across Western & North Central NY. Some cool air aloft on Wednesday, combined with afternoon heating may bring some scattered showers with an isolated storm also possible. Otherwise the long term period through Friday evening is expected to remain mostly dry. Guidance is having trouble from Friday night into the weekend with the timing of an incoming cold front. A sharp mid-level trough and sfc low is expected to drop southeast across the Upper Midwest and Upper Great Lakes. As this trough and low track north of the region during the weekend, its cold front is expected to cross the region. Timing, depending on the model guidance ranges from early Saturday afternoon to Sunday night. As usual this far out, timing/agreement for the potential cold frontal passage should get better as we go through the new work week. Temperatures will be coolest on Wednesday with highs in the mid 70s to near 80, with a few low 70s possible for the Tug Hill area. Temperatures will then warm for Thursday through Saturday to the low to mid 80s for most areas. Again, the cooler spots of the higher terrain, such as the Tug Hill, will struggle to warm above the mid to upper 70s. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Scattered showers and thunderstorms this evening may clip KJHW, otherwise VFR flight conditions are expected to prevail through 06Z. A cold front will move south into the region late tonight, with increasing low level moisture following the passage of this front. This is likely to produce a few hours of IFR flight conditions late tonight into Sunday morning at most TAF sites. IFR-MVFR cigs/fog may develop earlier across the Southern Tier, especially if breaks in clouds allow fog to develop. Overall, greatest uncertainty is between 09Z and 18Z Sunday along and behind the front when there will be area of low cigs and fog. After this, expect most locations to be MVFR during Sunday afternoon with areas of showers most prevalent across the Southern Tier. A few thunderstorms are also possible there. Outlook... Sunday night through Monday...VFR/MVFR, showers and thunderstorms likely. Tuesday...Mainly VFR. A chance of showers early. Tuesday night through Thursday...VFR. && .MARINE... A cold front will approach the lakes tonight, bringing increasing chances for showers and thunderstorms as we head into Sunday. Northeast winds and waves pick up a bit on Lake Ontario Sunday, which may require small craft headlines for some of the waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR/Apffel/Hitchcock NEAR TERM...Apffel/HSK SHORT TERM...Hitchcock LONG TERM...SW AVIATION...Apffel/HSK MARINE...AR/Apffel/HSK
Hazardous weather outlook, Sep 3, 5:48 AM EDT, 16 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 548 AM EDT Sat Sep 3 2022 NYZ001>008-010>014-019>021-085-041000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 548 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-041000- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 548 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-041000- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 548 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:25 AM EDT | Beach Hazards Statement | BUF | Monroe, Niagara, Orleans, Wayne | 18 hr |
| Sep 4, 12:16 PM EDT | Special Weather Statement | BUF | Allegany | 44 min |
| Sep 4, 6:33 PM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Sep 4, 6:49 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 4 hr |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.